MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CANCELLOUS 6.5MM SELF-TAPPING BONE SCREW 2.0CM LEN; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. CANCELLOUS 6.5MM SELF-TAPPING BONE SCREW 2.0CM LEN; KNEE COMPONENT
Model Number 18080301
Medical Device Problem Codes Break (1069); Loss of Osseointegration (2408)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on (b)(6) 2012, patient had a wright medical artificial hip implanted in the right side of his body in a procedure known as a total hip arthroplasty (tha).Patient's (b)(6) 18, 2012 hip implant surgery was performed at (b)(6) hospital, (b)(6).After his initial recovery from the (b)(6) 2012, hip surgery, for several years patient's wright medical artificial hip performed as expected, and the pain and disability patient had experienced in his right hip prior to his (b)(6) 2012, hip replacement surgery had been substantially relieved.On or about (b)(6) 2020 patient was told that he suffered a broken screw holding the dynasty cup, leading to mechanical loosening of the cup and right hip pain, and that it was advisable that he undergo surgery to remove the dynasty cup and screws and replace and refix the cup and fixation screws(it is not indicated which screw was broken since patient had 3 screws implanted.Also, it has not been indicated which cup and screws were used to replace the dynasty cup and screws).While replacing the aforementioned cup on (b)(6) 2020, surgeon observed that the profemur®plus cocr modular neck was well connected to the conserve® neck sleeve, but easily came apart from the stem, and was slightly oxidized.The morse taper and the calcar modular portion were cleaned of oxidation and the original stem, neck and femoral head were impacted together resulting in solid fixation.Patient had a dislocation and further events including issues with the neck and further revision surgery.These events are captured under microport orthopedics incident group number: (b)(4).

Brand Name
CANCELLOUS 6.5MM SELF-TAPPING BONE SCREW 2.0CM LEN
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15414563
Report Number3010536692-2022-00328
Device Sequence Number5512374
Product Code HWC
UDI-Device IdentifierM684180803011
UDI-PublicM684180803011
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K864626
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number18080301
Device Catalogue Number18080301
Device Lot Number1430370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown